Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 397, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 28, 2008, 5:45 PM CDT for Sumner County, Kansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2008, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 28, 2008, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sumner County, KS
The radar
The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:55 PM CDT | HAIL 1.75 | 4 Sw Perth, KS | |
| Jul 28, 6:15 PM CDT | TSTM WND DMG | 5 Ne Caldwell, KS | A COMBINATION OF LARGE HAIL AND STRAIGHT LINE WINDS CAUSED EXTENSIVE DAMAGE TO OUTBUILDINGS ON A COUPLE OF HOMESTEADS...ROOF...SIDING AND WINDOW DAMAGE TO A RESIDENCE...VEHICLE HAIL DAMAGE...ALONG WITH SOME DOWNED POWER LINES. |
| Jul 28, 6:15 PM CDT | HAIL 1.75 | 4 Sw Perth, KS | |
| Jul 28, 6:17 PM CDT | HAIL 1 | 1 S Perth, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 282245 SVRICT KSC191-282330- /O.NEW.KICT.SV.W.0397.080728T2245Z-080728T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 545 PM CDT MON JUL 28 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 630 PM CDT. * AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR PERTH...OR 13 MILES SOUTHWEST OF WELLINGTON...AND MOVING NORTH AT 16 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BELLE PLAINE...SOUTH HAVEN...WELLINGTON...PERTH...RIVERDALE... WELLINGTON AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761 TIME...MOT...LOC 2245Z 202DEG 14KT 3711 9750 $$ CHANCE
3 follow-up statements
000 WWUS53 KICT 282257 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 557 PM CDT MON JUL 28 2008 KSC191-282330- /O.CON.KICT.SV.W.0397.000000T0000Z-080728T2330Z/ SUMNER KS- 557 PM CDT MON JUL 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SUMNER COUNTY UNTIL 630 PM CDT... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR PERTH...OR 12 MILES SOUTHWEST OF WELLINGTON...MOVING NORTH AT 16 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR WELLINGTON BY 630 PM CDT. THIS DANGEROUS STORM WILL ALSO AFFECT PERTH AND WELLINGTON AIRPORT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761 TIME...MOT...LOC 2257Z 202DEG 14KT 3713 9750 $$ CHANCE
000 WWUS53 KICT 282309 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 609 PM CDT MON JUL 28 2008 KSC191-282330- /O.CON.KICT.SV.W.0397.000000T0000Z-080728T2330Z/ SUMNER KS- 609 PM CDT MON JUL 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SUMNER COUNTY UNTIL 630 PM CDT... AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR PERTH...OR 8 MILES SOUTHWEST OF WELLINGTON...MOVING NORTH AT 16 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR WELLINGTON BY 630 PM CDT. THIS DANGEROUS STORM WILL ALSO AFFECT PERTH AND WELLINGTON AIRPORT. HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED IN SOUTHWEST OF PERTH WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761 TIME...MOT...LOC 2309Z 202DEG 14KT 3717 9748 $$ CHANCE
000 WWUS53 KICT 282319 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 619 PM CDT MON JUL 28 2008 KSC191-282330- /O.CON.KICT.SV.W.0397.000000T0000Z-080728T2330Z/ SUMNER KS- 620 PM CDT MON JUL 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SUMNER COUNTY UNTIL 630 PM CDT... AT 618 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PERTH TO 7 MILES WEST OF SOUTH HAVEN... MOVING NORTH AT 16 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR SOUTH HAVEN BY 625 PM CDT. THESE DANGEROUS STORMS WILL ALSO AFFECT PERTH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3745 9743 3744 9715 3703 9738 3705 9761 TIME...MOT...LOC 2320Z 202DEG 14KT 3721 9746 3706 9753 $$ CHANCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:14 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 28, 3:14 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT MON JUL 28 2008 .DISCUSSION... FORECAST HIGHLIGHTS FOCUS ON SHOWER/THUNDERSTORM CHANCES TONIGHT THROUGH EARLY WEDNESDAY...AND HOT SUMMER TEMPERATURES MID/LATE WEEK AND BEYOND. CONVECTIVELY ENHANCED OUTFLOW BOUNDARY/GRAVITY WAVES FROM EARLIER CONVECTION HAS PROGRESSED SOUTHWEST...AND CURRENTLY EXTENDS FROM WESTERN KANSAS SOUTHEAST INTO SOUTH-CENTRAL KANSAS AND NORTH-CENTRAL OKLAHOMA. STRONG CONVERGENCE COMBINED WITH MODEST INSTABILITY AND WEAKENING CAP WILL PROMOTE SCATTERED DEVELOPMENT ALONG THIS BOUNDARY THROUGH THE LATE AFTERNOON/EVENING HOURS. MAIN THREATS WILL BE LOCALLY VERY HEAVY RAINFALL AND ISOLATED WET MICROBURSTS. HOWEVER...RELATIVELY POOR MID-LEVEL LAPSE RATES AND WEAK DEEP LAYER SHEAR WILL INHIBIT WIDESPREAD SEVERE WEATHER. ACTIVITY SHOULD TEND TO WANE WITH LOSS OF DAYTIME HEATING...ALTHOUGH INCREASING LOW-LEVEL JET AND APPROACHING HURRICANE DOLLY REMNANTS COULD TEND TO ALLOW THIS ACTIVITY TO AT LEAST SOMEWHAT FESTER WELL INTO THE NIGHT. OTHERWISE...APPROACHING DOLLY REMNANTS IN CONCERT WITH INCREASING MOISTURE TRANSPORT SHOULD ALLOW POPS TO INCREASE SOME FROM WEST TO EAST TONIGHT. THINKING ACTIVITY WILL BE MOST NUMEROUS OVER THE WESTERN HALF OF KANSAS THROUGH THE EVENING HOURS...BUT MAY TEND TO DECREASE IN COVERAGE WITH LOSS OF DAYTIME HEATING...SO DID NOT GO LIKELY POPS FOR TONIGHT. DID HOWEVER INCREASE POPS TO LIKELY FOR TOMORROW...AS DAYTIME HEATING IN CONCERT WITH DOLLY REMNANTS AND HIGH PRECIPITABLE WATER AIRMASS SHOULD ALLOW WIDESPREAD SCATTERED SHOWERS AND THUNDERSTORMS TO FORM. GIVEN POOR LAPSE RATES/INSTABILITY AND WEAK DEEP LAYER SHEAR...MAIN THREATS WILL BE EFFICIENT RAIN PRODUCERS/HEAVY RAINFALL AND ISOLATED WET MICROBURSTS. DECIDED AGAINST A FLOOD WATCH...AS IT LOOKS LIKE BRUNT OF ACTIVITY WILL BE MAINLY DIURNAL IN NATURE. DOLLY REMNANTS AND ASSOCIATED PRECIPITATION THREAT SHOULD EXIT TO THE SOUTHEAST BY WEDNESDAY MORNING...ALTHOUGH ACTIVITY MAY FESTER ACROSS SOUTHEAST KANSAS THROUGH WEDNESDAY AFTERNOON. OTHERWISE...GFS...ASSOCIATED ENSEMBLES...AND ECMWF BUILD AN EXPANSIVE MID/UPPER SUBTROPICAL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHWEST/SOUTH-CENTRAL CONUS FROM MID WEEK AND BEYOND. MODELS AND ASSOCIATED ENSEMBLES ARE IN VERY GOOD AGREEMENT REGARDING THIS...ALTHOUGH THE EXPECTED RIDGE PLACEMENT BETWEEN THE GFS AND ECMWF IS SOMEWHAT IN QUESTION. NEVERTHELESS...THIS PATTERN WILL FAVOR ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. HEAT INDICES DURING THIS TIME WILL BE HIGHLY DEPENDANT ON MAGNITUDE OF LOW-LEVEL MOISTURE STILL IN PLACE ACROSS THE AREA...BUT IF UPPER 60S-LOWER 70S DEWPOINTS HANG TOUGH...HEAT ADVISORIES MAY NEED TO BE CONSIDERED. STAY TUNED. KLEINSASSER && .AVIATION...18Z TAF FORECAST SCATTERED CONVECTION ONGOING IN CENTRAL KS TIED TO WEAK 850 CONVERGENCE WITH SUBTROPICAL MOISTURE IN PLACE. WILL USE TEMPO TS AT SLN/HUT BASED ON LATEST RADAR TRENDS. THIS CONVECTION MAY BECOME MORE ISOLD AS THE PM WEARS ON GIVEN 850 FLOW BACKS. OTHERWISE REMNANTS OF DOLLY STRETCHING FROM WRN KS INTO THE TX/OK PANHANDLES...PROGGED TO MOVE EWD INTO CNTRL/ERN KS LATER TONIGHT INTO TUES. UTILIZED PROGGED STRONGEST 850 MOISTURE TRANSPORT TO TIME WIDESPREAD SHOWERS/T-STORMS INTO THE TAF SITES. THIS WOULD AFFECT CENTRAL/S-CNTRL KS TONIGHT INTO TUES AM...AND SERN KS LATER WED AM/PM. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 86 73 93 / 50 60 50 30 HUTCHINSON 73 86 72 93 / 50 60 40 10 NEWTON 74 86 72 92 / 50 60 50 20 ELDORADO 74 86 73 92 / 30 60 60 30 WINFIELD-KWLD 75 86 74 93 / 40 60 60 40 RUSSELL 73 88 69 94 / 50 60 20 10 GREAT BEND 73 88 69 94 / 50 60 20 10 SALINA 74 87 71 93 / 50 60 30 10 MCPHERSON 73 86 71 93 / 50 60 40 10 COFFEYVILLE 74 88 74 91 / 30 60 60 50 CHANUTE 74 88 72 89 / 30 60 60 50 IOLA 74 88 72 89 / 30 60 60 40 PARSONS-KPPF 74 88 73 90 / 30 60 60 50 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 28, 4:36 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 436 PM CDT MON JUL 28 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 436 PM CDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH THE EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT ANTICIPATED. THUNDERSTORM CHANCES WILL INCREASE FROM THE WEST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE TROPICAL REMNANTS OF DOLLY WILL MOVE VERY SLOWLY TO THE EAST ACROSS KANSAS FOR TUESDAY INTO WEDNESDAY MORNING. THIS WILL RESULT IN WIDESPREAD SCATTERED THUNDERSTORMS ACROSS THE AREA. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE FOR TUESDAY AFTERNOON AND TUESDAY EVENING...BUT THE MAIN HAZARD WILL BE LOCALLY HEAVY RAINFALL DUE TO A VERY MOIST AIRMASS OVER THE AREA...ENHANCING THE RAINFALL RATES. AS A RESULT...LOCALIZED FLOODING COULD OCCUR WITH THIS ACTIVITY. FINALLY...HEAT INDICES ARE FORECAST TO CLIMB INTO THE 100 TO 105 DEGREE RANGE FOR THURSDAY THROUGH THE UP COMING WEEKEND. A FEW LOCATIONS COULD EXCEED 105 DEGREE HEAT INDICES. PLEASE WATCH FOR LATER FORECASTS...AS HEAT LEVELS MAY REACH THE DANGEROUS CATEGORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CDJ/JMC/ADK
In the hours before
Special weather statement, Jul 28, 3:38 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT MON JUL 28 2008 KSZ091-092-282115- HARPER-SUMNER- 338 PM CDT MON JUL 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SUMNER COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ARGONIA...OR 10 MILES EAST OF ANTHONY...AND MOVING NORTH AT 20 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...BRIEF VERY HEAVY RAINFALL IS ALSO POSSIBLE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jul 28, 4:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 433 PM CDT MON JUL 28 2008 KSZ091-092-282200- HARPER-SUMNER- 433 PM CDT MON JUL 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SUMNER COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 15 MILES NORTHEAST OF ANTHONY...AND MOVING NORTH AT 28 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CHANCE
Special weather statement, Jul 28, 5:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 505 PM CDT MON JUL 28 2008 KSZ082-083-282230- KINGMAN-SEDGWICK- 505 PM CDT MON JUL 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND SEDGWICK COUNTIES... AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORWICH TO CLEARWATER...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CHANCE
Special weather statement, Jul 28, 5:12 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 512 PM CDT MON JUL 28 2008 KSZ092-282245- SUMNER- 512 PM CDT MON JUL 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF CLEARWATER TO SOUTH HAVEN...AND MOVING EAST AT 18 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CHANCE
Special weather statement, Jul 28, 5:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 540 PM CDT MON JUL 28 2008 KSZ092-282315- SUMNER- 540 PM CDT MON JUL 28 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE PLAINE TO SOUTH HAVEN...AND MOVING EAST AT 16 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CHANCE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:12 PM CDT | Areal Flood Warning | ICT | Sumner | 3 hr |
| Jul 28, 6:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.